Acute Pulmonary Decompensation Due to Amphotericin B in the Absence of Granulocyte Transfusions

Robert H. Haber, Eugene Z. Oddone, Paul A. Gurbel, William W. Stead

Research output: Contribution to journalLetter

Abstract

To the Editor: Amphotericin B is often used empirically in the treatment of patients who are granulocytopenic after chemotherapy and have fever that is unresponsive to broad-spectrum antibacterial agents.1 Pulmonary toxicity, manifested as acute dyspnea, mild hemoptysis, new infiltrates on chest films, and intraalveolar hemorrhage identified by lung biopsy, has been described in granulocytopenic patients receiving both amphotericin B and leukocyte transfusions.2 Some authors dispute this association.3,4 We describe a case of acute pulmonary decompensation in a granulocytopenic patient receiving amphotericin B and blood products other than granulocytes. A 51-year-old woman with undifferentiated myeloid leukemia had a fever shortly after…

Original languageEnglish (US)
Number of pages1
JournalNew England Journal of Medicine
Volume315
Issue number13
DOIs
StatePublished - Sep 25 1986

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Acute Pulmonary Decompensation Due to Amphotericin B in the Absence of Granulocyte Transfusions'. Together they form a unique fingerprint.

  • Cite this